MAUDE Adverse Event Report: EXPANDING INNOVATIONS, INC. X-PAC; SPINAL CAGE

EXPANDING INNOVATIONS, INC. X-PAC; SPINAL CAGE
Catalog Number EI225508
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Intervertebral Disc Compression or Protrusion (4524)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event description: during implantation, the x-pac llif cage was expanded 2mm as verified by imaging and the surgeon was satisfied with the outcome.The first follow up visit was during (b)(6) 2023 and the patient was doing well and reported no pain.However, during a follow up visit on (b)(6) 2023, the patient reported that pain had developed.The surgeon requested an image and noted that the implanted cage had reduced in height.The surgeon indicated that the cage would need to be replaced and the revision surgery was completed on (b)(6) 2023 manufacturers narrative: the explanted cage was received at ei and a thorough visual inspection of the implant was conducted under 10x magnification.No anomalies were noted on the returned implant.All currently commercialized expanding innovations x-pac cages are designed with the same lifting and locking mechanism with differences limited to size offerings between the cage types.There has been implantation of thousands of x-pac tlif and llif cages since clearance with no reports of confirmed functional anomalies.Review of lot history records show that the subject device met all release criteria with no non-conformances noted for the manufacturing run.Based on the above investigation, the cause of the loss of height for this implant can not be attributed to a malfunction.
 
Event or Problem Description
A x-pac lateral cage was initially implanted on the patient on (b)(6) , 2023.During implantation, the cage was raised by two clicks as verified by imaging and the doctor was satisfied with the outcome.The first follow up visit was during (b)(6) 2023 and the patient reported no pain.However, during a follow up visit on (b)(6) 2023, the patient reported pain had developed.Due to the reported pain, the doctor requested an image and noted that the implanted cage had reduced height.The doctor indicated that the cage would need to be removed and efforts were underway to schedule the patient for the removal.Ei requested to be present during the removal of the cage and that the explanted cage be made available to ei engineers.Expanding innovations ceo was present for the explantation on (b)(6) 2023 and returned the explanted device to expanding innovations engineers for further evaluation.A cage from a different supplier was used to replace the explanted ei cage.
 
Additional Manufacturer Narrative
 
Event or Problem Description
During implantation, the x-pac llif cage was expanded 2mm as verified by imaging and the surgeon was satisfied with the outcome.The first follow up visit was during (b)(6) 2023 and the patient was doing well and reported no pain.However, during a follow up visit on (b)(6) 2023, the patient reported that pain had developed.The surgeon requested an image and noted that the implanted cage had reduced in height.The surgeon indicated that the cage would need to be replaced and the revision surgery was completed on (b)(6) 2023.

Brand Name
X-PAC
Common Device Name
SPINAL CAGE
Manufacturer (Section D)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer (Section G)
EXPANDING INNOVATIONS, INC.
110 pioneer way, suite i
mountain view CA 94041
Manufacturer Contact
mbithi muthini
110 pioneer way, suite i
mountain view, CA 94041
6508613129
MDR Report Key17670600
Report Number3007289746-2023-00001
Device Sequence Number12529805
Product Code MAX
UDI-Device Identifier00850001720991
UDI-Public00850001720991
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K20223174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEI225508
Device Lot Number20221028-06FA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite